Alert archive / Minnesota / Small Craft Advisories in 2021
Small Craft Advisory 85, NWS Duluth, MN
NWS Duluth, MN issued this small craft advisory at Nov 8, 2021, 3:04 PM CST. It took effect at Nov 8, 2021, 9:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2021, 3:04 PM CST (21:04 UTC)
- In effect from
- Nov 8, 2021, 9:00 PM CST
- Expired
- Nov 9, 2021, 3:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Duluth, MN
The text
As transmitted.
325 WHUS73 KDLH 082104 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 304 PM CST Mon Nov 8 2021 LSZ141>143-090900- /O.NEW.KDLH.SC.Y.0085.211109T0300Z-211109T0900Z/ Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN- 304 PM CST Mon Nov 8 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 AM CST TUESDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt expected. * WHERE...Grand Marais to Taconite Harbor MN, Taconite Harbor to Silver Bay Harbor MN and Silver Bay Harbor to Two Harbors MN. * WHEN...From 9 PM this evening to 3 AM CST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
1 follow-up statement
208 WHUS73 KDLH 090349 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 949 PM CST Mon Nov 8 2021 LSZ141>143-090900- /O.CON.KDLH.SC.Y.0085.000000T0000Z-211109T0900Z/ Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN- 949 PM CST Mon Nov 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST TUESDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt expected. * WHERE...Taconite Harbor to Silver Bay Harbor MN, Silver Bay Harbor to Two Harbors MN and Grand Marais to Taconite Harbor MN. * WHEN...Until 3 AM CST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this small craft advisory went out at Nov 8, 11:18 AM CST, 3 hours 46 minutes earlier.
Area forecast discussion, Nov 8, 11:18 AM CST, 3 hours 46 minutes before
Area Forecast Discussion National Weather Service Duluth MN 1118 AM CST Mon Nov 8 2021 .DISCUSSION...(Today through Sunday) Issued at 456 AM CST Mon Nov 8 2021 Calm and mild conditions will continue early this week before a pattern change brings widespread mixed precipitation to the region. Much colder temperatures and lake effect precipitation are expected to continue through the weekend. Conditions this morning are fairly representative of what we expect for today and tomorrow. Above average temperatures with a mix of cloud cover will persist as a region of high pressure briefly pushes into the upper Midwest behind the cold front progressing east out of the area this morning. High temperatures in the upper 40s to mid 50s are expected, which is 10 to 15 degrees above normal. With light west-northwesterly flow, overnight temperatures should drop below freezing for folks away from the shores of Lake Superior tonight. Of course, I'm sure calm and quiet conditions aren't why this AFD is being read. A strong low pressure system and its potential to bring an array of winter weather to the Northland has been looming in the global models for several days now. Despite the press this potential disturbance is receiving, it bears noting that much of the system (and the bulk of any frozen precipitation) exists beyond the scope of any medium-range guidance, still only being handled by global models for this forecast package. A strong 300mb jet will aid in the development and progression of a lee cyclone spinning off the northern Rockies Wednesday, preceded by a shortwave disturbance and land-falling atmospheric river in the PNW tomorrow. On the other side of the continent, a high pressure spinning over the southeast CONUS will allow for efficient warm air and moisture transport from the Gulf Coast of Texas northeast through the Great Lakes. This antecedent moisture will be in a prime location for the quickly strengthening cyclone to tap into and transport water vapor over the warm front and through the TROWAL. The exact placement of these features however, is still up for debate. Ensemble member low pressure center locations diverge quickly after 06Z Thursday, with the largest uncertainty in the northern quadrants of the system, the locations of which will determine exact precipitation type and accumulation. Precipitation for most should begin as rain as it moves into the region Wednesday, with a rain/snow mix possible overnight into Thursday morning over NE MN. Of particular meteorological intrigue in the early Thursday morning timeframe is in the consistent and increasing signal for lake effect enhanced precipitation along the North Shore. If it should come to fruition this would likely have a stark gradient in precipitation type from lake level to the highest elevations in Lake and Cook County. Precipitation will continue through the day Thursday and Friday, with the most likely period of for widespread snowfall during the coldest periods early Friday and Saturday morning. However, any accumulations will likely be hampered by warm near surface air temperatures and non-frozen soil. At this time the best chance for any shovelable snow appears to be over the northwest corner of our CWA. Much cooler air temperatures and northerly flow will expand over the region into the weekend, which should create an ideal setup for lake effect snow along the South Shore. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1118 AM CST Mon Nov 8 2021 VFR through the period. Fog doesn't look very likely tonight with lower humidity values though won't completely rule out any radiational cooling fog as skies clear. Winds will be generally gusting below 20 kts from the west this afternoon at the terminals. && .MARINE... Issued at 456 AM CST Mon Nov 8 2021 Westerly winds will continue through the day today with gusts up to 15 knots possible this afternoon. Winds will become southwest Tuesday with gusts up to 20 knots, but winds are expected to diminish quickly overnight into Wednesday morning. The lake wont remain calm, but any waves over 3 feet are unlikely in the short term. Winds will switch to the east-southeast and quickly become strong Wednesday, continuing through the day Thursday, with some gale-force gusts possible late this week. Waves up to 10 feet may be possible, especially northeast of Silver Bay and mixed precipitation is expected for an extended period of time from Wednesday night through Saturday morning. && .PRELIMINARY POINT TEMPS/POPS... DLH 51 33 51 31 / 10 0 0 0 INL 49 30 49 27 / 0 0 0 0 BRD 51 32 53 32 / 10 0 0 0 HYR 55 32 53 26 / 10 0 0 0 ASX 56 32 55 28 / 10 0 0 0 && .DLH WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. LS...None. && DISCUSSION...Levens/JTS AVIATION...Wolfe MARINE...Levens/JTS
Hazardous weather outlook, Nov 8, 3:31 AM CST, 11 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 331 AM CST Mon Nov 8 2021 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-090945- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price- 331 AM CST Mon Nov 8 2021 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A widespread wintry mix is expected to begin late Wednesday night and transition to snow Thursday and continue into Friday. Some shovelable snow is possible for portions of northeast Minnesota. Lake effect precipitation is expected to linger along the South Shore into the weekend with snowfall accumulations possible over the northwest Wisconsin snow belts. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed today or tonight. LSZ121-140>148-150-090945- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 331 AM CST Mon Nov 8 2021 This Hazardous Weather Outlook is for portions of Lake Superior and the Nearshore waters of western Lake Superior. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There will be a period of gusty winds across western Lake Superior, starting out from the east Wednesday night into Thursday, turning more southwesterly Thursday night. Conditions hazardous to smaller vessels will be possible during that time. JTS More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
Nearby
Small Craft Advisories in Minnesota, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.